Metamizole-Induced Type I Kounis Syndrome
KeywordsKounis syndrome, anaphylactic reaction, myocardial infarction, metamizole
Kounis syndrome (KS) is defined as acute coronary syndrome (ACS) triggered by mast cell and platelet activation in the setting of allergic or anaphylactic insults. KS is a unique and complex cause of ACS and many cases may be missed due to its highly variable clinical manifestations. In this report, we present a case of KS type I triggered by metamizole in the absence of a previous history of allergy to this drug. Following the administration of metamizole, the patient developed generalized acute urticaria, chest pain and diaphoresis. Electrocardiography (ECG) showed ST-segment elevation suggestive of myocardial infarction complicated by ventricular tachycardia. No coronary disease was observed on coronary angiography. The cardiac manifestations of KS may be life-threatening, and so it is important to appropriately recognize and treat this condition.
Issue: 2021: Vol 8 No 2 (view)